Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Small child, loose motions. Taking LB-kid, passing green stools, given oflox syrup. Correct medication?

hello dr.XXXXXX, my baby daughter 6 months old is having loose motions for last 4 days. We had come to our native from XXXXXX. Our family doctor initially gave LB-Kid for not wanting to try antibiotics . She started to pass green stools from day before yesterday, and yesterday he started Coligyl syrup 6 ml (3 times a day). Later today morning since the green stools did not stop, we were advised to give Oflox /oflomac Syrup. Morning she was given 6 ml of coligyl and 3 hrs later she was given 2.5 ml of oflomac. is it OK?
Asked On : Mon, 31 Dec 2012
Answers:  4 Views:  493
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
HI. appreciated your concern ,most important thing to take care of in lose motions is to maintain proper hydration so i will suggest you to give oral rehydration solution frequently,dal water,rice water increase frequency of breast feeding and continue by medication as advised by your doctor.
god bless.
Answered: Mon, 31 Dec 2012
I find this answer helpful
Emergency Medicine Specialist Dr. Sheeba Stephen's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

From the description of your daughters symptoms, it appears that she is suffering from a gastro-enteritis. Having green or foul-smelling stools can indicate a bacterial infection and it is appropriate to have started antibiotics, especially since the loose stools was persisting and didn't seem to resolve on its own.

Both Coligyl (Colistin) and Oflox (Ofloxacin) are antibiotic medication. I hope that she is only on Oflox currently since it is a higher antibiotic (and two antibiotics together are not necessary) If you have given the last dose Coligyl 3 hours prior to starting Oflox, then it should be okay.

Importantly, it is essential that you keep the baby adequately hydrated. Keep giving ORS (Oral Rehydration Solution) frequently to replenish her water and salt loss. In case, she develops any danger signs like drowsiness and lethargy, refusal to take feeds, etc., then get her to the hospital immediately.

Wish you all the best.

Dr. Sheeba Stephen
Answered: Mon, 31 Dec 2012
I find this answer helpful
Pediatrician Dr. E Venkata Ramana's  Response
Feb 2013
As your child is having diarrhea you continue pro-biotic and oral rehydrating solutions sips by sips to prevent dehydration. Stool should be given for culture and sensitivity to find out the causative organism and the antibiotic sensitivity to start a specific antibiotic so consult your Pediatrician and discuss.
Answered: Mon, 31 Dec 2012
I find this answer helpful
General & Family Physician Dr. Himanshu Pandey's  Response
Hi aanandhsb! Listen to me! Diarrhea is no 1 killer for small children. Relax ! First give her ORS solution in small quantity through out the day. Or made home made, take one glass water, pour 1 tab spoon sugar and pinch of salt. Now give her metronidazole syrup half spoon 3 time a day. If fever paracetamol syrup. If she get relieve in 1-2 days then ok , other wise consult the doctor for her current situation. Take care of her. Bye.
Answered: Mon, 31 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor